A warped product version of the cheeger-gromoll splitting theorem

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

We prove a new generalization of the Cheeger-Gromoll splitting theorem where we obtain a warped product splitting under the existence of a line. The curvature condition in our splitting is a curvature dimension inequality of the form CD(0, 1). Even though we have to allow warping in our splitting, we are able to recover topological applications. In particular, for a smooth compact Riemannian manifold admitting a density which is CD(0, 1), we show that the fundamental group of M is the fundamental group of a compact manifold with non-negative sectional curvature. If the space is also locally homogeneous, we obtain that the space also admits a metric of non-negative sectional curvature. Both of these obstructions give many examples of Riemannian metrics which do not admit any smooth density which is CD(0, 1).

Original languageEnglish (US)
Pages (from-to)6661-6681
Number of pages21
JournalTransactions of the American Mathematical Society
Volume369
Issue number9
DOIs
StatePublished - 2017

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this